MAUDE Adverse Event Report: WILLIAM COOK EUROPE NAVALIGN COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE NAVALIGN COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-8.5-1-FEM-CELECT
Medical Device Problem Codes Malposition of Device (2616); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Catalogue number: igtcfs-65-8.5-1-fem-celect.Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: the inferior vena cava (ivc) diameter at the intended filter location was 22.0 mm.There was no ivc anatomic anomaly or presence of thrombus in the ivc prior to filter placement.Using the right common femoral vein as the access site, a celect® filter (lot # e3110992) was deployed at the intended location in the ivc infrarenal site and in a location suitable to provide sufficient mechanical protection against pulmonary embolism (pe).The filter neither deployed prematurely nor did the filter jump upon deployment.Evidence of filter fracture, deformation, tilt, migration, extravasation of contrast, or filter legs appearing outside the column of contrast is not assessable due intravascular ultrasound (ivus) filter placement.On (b)(6) 2016, post-procedure x-ray, (one day post-procedure): site: no evidence of filter fracture, embolization, migration (site queried), or tilt.On (b)(6) 2016, pre-retrieval x-ray, (106 days post-procedure): site: no evidence of filter fracture, embolization, or migration.Tilt = 16 degrees.Patient outcome: the patient remains in the clinical study and no other device related adverse events have been reported.
 
Additional Manufacturer Narrative
(b)(4).Catalog # igtcfs-65-8.5-1-fem-celect.Summary of investigational findings: investigation is based on event description and review of provided imaging.Image review confirms tilt (~18deg) measured in reference to the vertebral bodies (x-ray images).However tilt should be measured in reference to the longitudinal axis of the ivc.The imaging review states that given the degenerative changes present, using the vertebral body as a reference to tilt likely provides an overestimation in reference to the true lumen of the ivc.Furthermore, the image review found penetration of the ivc of two primary legs (venogram from time of ivc retrieval).The filter retrieval appeared straightforward and uneventful.No comments regarding symptoms related to the penetration.Based on the provided information, the root cause for the reported filter tilt and the found penetration is not possible to determine.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during filter placement or during filter implanting period.Filter perforation of the vena cava wall is a known risk reported in the published scientific literature.Also, published scientific literature describes that manipulation in the area of filter placement could contribute to changes to the filter configuration and placement thereby potentially initiate perforation of the vena cava wall.There is found no evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook medical will continue to monitor for similar events.
 
Event or Problem Description

Brand Name
NAVALIGN COOK CELECT FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5777779
Report Number3002808486-2016-00681
Device Sequence Number16508127
Product Code DTK
UDI-Device Identifier10827002037677
UDI-Public(01)10827002037677(17)160715(10)E3110992
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112119
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIGTCFS-65-8.5-1-FEM-CELECT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2016
Supplement Report FDA Received Date10/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient Weight96